Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


NNTRI's and NTRI's to NTRI's and PI's
Dec 28, 2004

5 years ago I started on Videx,Viramune,Zerit. At one time or another I have been on Combovir,Epivir,Trizivir(allergic),Videx,Viread,Zerit,and Viramune in different combos during that 5 yrs. I recently was not able to get my meds for approx. 6 months and my V/L topped 360,000 and T4@125. Having to move forced a change in Doctors. The new Doctor, who works for the Dept. of Health and is not a specialist, put me on Norvir,Lexiva,Combivir. He is no longer there and I haven't been to see my new Doctor as I have no idea who it is. He never explained why the change from NNRTI's and NTRI's to PI's and NTRI's. Any ideas as to why the change? Up until that six month period I had always been V/L less than 50 and T4@400-600.

Response from Dr. Lee

It is not clear why you changed the medicines in the past. It sounds as though you were always not detectable (VL < 50) but you sure changed a lot! There are frequently differences in opinion between doctors. It doesn't mean that one is right and one is wrong, but there may simply be different interpretations of the data. I suggest you ask the doctor you see next to help you understand the reasons for the prescriptions. Also, if the meds are working, you will have minimal risk of developing resistance and so will be able to go back on the NNRTI's if you wish.

Be well.



Previous
Changing meds?
Next
What to do about my meds!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement